MAUDE Adverse Event Report: SEQUENT MEDICAL, INC WEB LOW PROFILE SL; WOVEN ENDOBRIDGE (WEB) ANEURYSM EMBOLIZATION SYSTEM

SEQUENT MEDICAL, INC WEB LOW PROFILE SL; WOVEN ENDOBRIDGE (WEB) ANEURYSM EMBOLIZATION SYSTEM
Model Number FGA25060-030
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes Death (1802); Hemorrhage, Subarachnoid (1893); Neurological Deficit/Dysfunction (1982); Rupture (2208)
Date of Event 03/28/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was not returned to the manufacturer for evaluation; therefore, a product analysis could not be performed.The root cause is unknown.The device was used during the same procedure as was reported on mfr.Report number 2032493-2019-00107.
 
Event or Problem Description
It was reported that during treatment of an anterior communicating artery aneurysm with the web device, the aneurysm ruptured.As reported, there was no difficulty advancing the catheter or web device.There was noted angulation between the aneurysm and the vessel.During deployment of the web device within the sac, the physician started to unsheathe the web device, the system moved proximally toward the neck and the web was partially deployed.It was noted that the web was not deploying as expected and a subsequent contrast injection demonstrated extravasation at the neck of the aneurysm.The web was retracted and removed together with the via microcatheter.A scepter balloon was advanced and placed to occlude the aneurysm, and a ventricular shunt was placed.Once the bleeding was controlled, the procedure was completed with balloon-assisted coil embolization of the aneurysm.Immediately following the procedure, a ct was performed, and the patient was taken back to the or for additional placement of a ventricular shunt.Patient status was unknown at the time of the report.
 
Additional Manufacturer Narrative
Death and date of death.Patient code 1982, and 1802.Additional information received from the sales rep stated that the patient expired 2 days after the event.The cause of death was due to the rupture of the vessel during deployment of the web and bleeding into the intracranial space.Having the balloon up for an extended period caused a hypoxic event/stroke, and the patient was unable to recover.
 
Additional Manufacturer Narrative
The device was received on 3/29/19, but the evaluation was on hold pending a response from the facility as to whether a representative would attend the analysis in person.The evaluation of the device was finalized on 7/29/19.Additional information: the device was returned for evaluation.When the as-received condition of the returned device was assessed, it was found that the web was inside of the via microcatheter.Apart from two kinks on the gold connector, there were no other observations made on the as-received condition of the device.The web was then deployed out of the via and observed under magnification.The web did not exhibit any asymmetry as it deployed to its final shape.There was no twisting or loose/bulbous wires observed on the device.The returned web did not display any asymmetry when deployed, and it deployed without resistance when expanding to its final shape.Additionally, the web did not display any loose wires or deformities that were out of specification.The investigation did not reveal any findings that may have caused or contributed to the adverse event associated with this complaint.

Brand Name
WEB LOW PROFILE SL
Common Device Name
WOVEN ENDOBRIDGE (WEB) ANEURYSM EMBOLIZATION SYSTEM
Manufacturer (Section D)
SEQUENT MEDICAL, INC
11 a columbia
aliso viejo CA 92656
MDR Report Key8545775
Report Number2032493-2019-00106
Device Sequence Number13531011
Product Code OPR
UDI-Device Identifier00854111006099
UDI-Public(01)00854111006099(11)190304(17)220313(10)19030423
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/13/2022
Device Model NumberFGA25060-030
Device Catalogue NumberFGA25060-030
Device Lot Number19030423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2019
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer03/28/2019
03/28/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date05/10/2019
08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Life Threatening; Required Intervention;
Patient Age68 YR